MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P50; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P50; INTRAVASCULAR ADMINISTRATION SET
Model Number 515105
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd phaseal¿ protector p50 experienced coring and particles found in the drug vial.The following information was provided by the initial reporter: enduser use bd phaseal for oncology drug compounding.Particles have been found in drug vial x2.Particles are suspected to be caused by coring when user insert bd protector onto the vial.
 
Additional Manufacturer Narrative
H6: investigation summary no samples or photos received for investigation.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.A device history review was performed for reported lot 2202131, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this reported issue.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.The protector must be fixed completely vertical to the vial during assembly.The m12 mounting accessory is recommended to facilitate the connection of the protector to the vial.Based on the available information we are not able to identify a definitive root cause at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ PROTECTOR P50
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16853939
Report Number3003152976-2023-00154
Device Sequence Number15345021
Product Code ONB
UDI-Device Identifier00382905151057
UDI-Public(01)00382905151057
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515105
Device Catalogue Number515105
Device Lot Number2202131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown